MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50002
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified endovascular therapy procedure, a cxi support catheter became stuck in the patient.Access was obtained via distal puncture.The complaint device was inserted over an unknown wire guide; however, would not pass through the severely calcified lesion.After several attempts to pass the device, it became stuck in the lesion.The user reportedly "somehow" removed the device from the patient.Tip damage was noted upon removal.Another device was used to complete the procedure.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unspecified endovascular therapy procedure, a cxi support catheter became stuck in the patient.Access was obtained via distal puncture.The complaint device was inserted over an unknown wire guide; however, would not pass through the severely calcified lesion.After several attempts to pass the device, it became stuck in the lesion.The cxi was successfully removed by pulling and pushing the device.Tip damage was noted upon removal.Another device was used to complete the procedure.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A photo of the device was provided, which shows that the tip and distal shaft appear to be wavy and accordioned.A document-based investigation evaluation was conducted.A review of the device history showed no failure-related nonconforming events.It should be noted there were no other reported lot-related complaints.No gaps were discovered in the manufacturing instructions or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information available provides objective evidence that the device was manufactured to specification.The product is packaged with instructions for use, which caution, ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ based on the information available, investigation has concluded that the patient¿s severely calcified lesion contributed to this event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 08apr2020 noting that the cxi was successfully removed by pulling and pushing the device.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9873981
Report Number1820334-2020-00675
Device Sequence Number561413
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)220311(10)9581205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2022
Device Model NumberG50002
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number9581205
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/08/2020
06/03/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/10/2020
06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1